Alert archive / Nebraska / River Flood Warnings in 2017

River Flood Warning 12, NWS Omaha, NE

May 20, 2017Saunders County, Nebraska

NWS Omaha, NE issued this river flood warning at May 20, 2017, 7:54 AM CDT for Saunders County, Nebraska. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 20, 2017, 7:54 AM CDT (12:54 UTC)
Expired
May 21, 2017, 7:54 AM CDT
In force
24 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wahoo Creek at Wahoo (WOON1).

Action stage
18 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06803960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 6:32 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 20, 6:32 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
632 AM CDT Sat May 20 2017

.SHORT TERM...(Today through Monday)
Issued at 323 AM CDT Sat May 20 2017

Ending precipitation chances this evening is the primary forecast
concern.

Upper low was still spinning in the central Rockies this morning,
and was finally making a push to the east toward southwest Nebraska.
Continued moisture transport from the Southern Plains into Nebraska
and Iowa ahead of the low was providing ample fuel for precipitation
as impulses rotate into the region. One impulse was moving through
early this mornings, sparking bands of moderate showers with a few
lightning strikes from time to time. Model output is consistent in
moving low center into northeast Nebraska late this afternoon then
on into Minnesota by 12Z Sunday. Thus the trend for decreasing rain
chances will commence from south to north this afternoon, with all
precip exiting to the north and northeast overnight.

Shorter range mesoscale models suggest current band of precipitation
will lift north into northeast Nebraska early today, with one more
area developing in its wake. Best consensus of model output shows
showers associated with this area will move north of Interstate 80
by 18Z, with showers persisting into the evening in northeast
Nebraska and west central Iowa nearer core of low center.

Upper low is forecast to drift north to just north of Minnesota and
Lake Superior on Monday, leaving our area in cyclonic flow regime
then. Also, a potent trough is expected to rotate south on west side
of low, entering then Northern and Central Plains Monday afternoon.
Steepening lapse rates under cooling aloft, combined with lingering
mid level moisture suggests scattered showers and isolated
thunderstorms are likely over much of the area Monday afternoon,
focusing along cold front attendant to upper trough. Thus will
maintain our current forecast for precipitation then. Given steep
lapse rates, MUCAPE values approaching 1500 J/kg, and moderate
shear, a few storms could get a little frisky Monday afternoon. As
such, SPC has much of eastern Nebraska and southwest Iowa in a
marginal risk for severe.

Otherwise cool temperatures will remain in place this afternoon
under clouds, precipitation and northeast to north winds. A bit
warmer temperatures in the 60s should return for Sunday with
decreasing clouds from southwest to northeast as low drifts farther
away. Will likely surge into the lower 70s Monday as southwest flow
ahead of cold front provides for a brief warming opportunity before
convection fires in the afternoon.

.LONG TERM...(Monday night through Friday)
Issued at 323 AM CDT Sat May 20 2017

Showers and a few thunderstorms will continue through Monday evening
as cold front moves through under lingering instability. A few
showers are then again possible Tuesday with cyclonic flow regime
remaining overhead and perhaps a secondary shortwave trough rotating
through the region. A relatively dry and warmer period will follow
for the rest of the week when mid level flow flattens between
exiting Great Lakes low and a developing trough in the Pacific
Northwest. Highs in the lower 60s Tuesday should warm to near 70
Wednesday, then well into the 70s if not higher by Thursday and
Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 614 AM CDT Sat May 20 2017

Surface obs this morning revealing IFR conditions prevailing with
scattered -SHRA lifting nwd thru ern Neb. Expect the -SHRA to be
coming to a close at KLNK and KOMA within the next couple
hours...and at KOFK later this aftn. Otherwise...no significant
improvement from IFR is expected at any of the TAF sites thru this
aftn.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...DEE
Hazardous weather outlook, May 20, 4:14 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
414 AM CDT Sat May 20 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-202315-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
414 AM CDT Sat May 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

There may be an isolated rumble of thunder within scattered
showers affecting eastern Nebraska and southwest Iowa today. No
severe storms are expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms are possible Monday afternoon as a cold front sweeps
through the area. A few strong thunderstorms with gusty winds and
hail are possible then.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:36 PM CDTAreal Flood WarningOAXButler, Platte6 hr
May 20, 2:47 AM CDTRiver Flood WarningOAXSaline70 hr
May 20, 4:31 AM CDTRiver Flood WarningOAXSaunders38 hr
May 20, 4:31 AM CDTRiver Flood WarningOAXCass38 hr
May 20, 4:31 AM CDTRiver Flood WarningOAXSaunders54 hr
May 20, 5:05 AM CDTRiver Flood WarningOAXOtoe3 days
May 20, 5:05 AM CDTRiver Flood WarningOAXCass64 hr
May 20, 6:47 AM CDTRiver Flood WarningOAXSaline48 hr
May 20, 8:22 AM CDTAreal Flood WarningOAXGage, Saline45 hr
May 20, 8:44 AM CDTAreal Flood WarningOAXSaunders26 hr
May 20, 10:40 AM CDTAreal Flood WarningOAXSaline24 hr
May 20, 10:49 AM CDTRiver Flood WarningOAXCass, Sarpy42 hr
May 20, 1:19 PM CDTAreal Flood WarningOAXJefferson24 hr
May 20, 2:24 PM CDTAreal Flood AdvisoryOAXJefferson12 hr
May 20, 12:35 PM CDTAreal Flood WarningOAXFremont44 hr

Nearby

River Flood Warnings in Nebraska, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.